| Model Number |
BAB1000-01 |
| Medical Device Problem Code |
Unintended System Motion (1430)
| Health Effect - Clinical Codes |
Abrasion (1689); Fall (1848)
| Date of Event |
08/26/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The involved device was removed from use and evaluated by the arjo representative.According to the results of inspection, the device was found to be in the excellent overall condition.The tilting mechanism locking was working, but was hard to engage.The black part of mechanism was not perpendicular to the stretcher (while in horizontal position).The investigation is on-going and further information will be provided in the next report.
Event or Problem Description
Arjo was notified about an event with involvement of the concerto/basic shower trolley.It was reported that when the caregiver turned her back to the patient to throw away the diaper the stretcher tilted and the patient fell to the ground.The patient's fall was dampened by the side rail before fall to the ground.The patient sustained scratches on his knees and wrists.He was checked by a doctor and there was no fracture nor sprain found.The stretcher was in vertical position before use.The caregiver put the stretcher to the horizontal position before the patient was placed on it.The patient was lateralized on his left side to change him.
Additional Manufacturer Narrative
Arjo was notified about an event with involvement of the concerto/basic shower trolley.It was reported that when the a caregiver turned her back to the a patient to throw away the diaper the stretcher tilted and the patient fell to the ground.The patient's fall was dampened by the side rail before fall on the floor.The patient sustained scratches on his knees and wrists.He was checked by a doctor and there was no fracture nor sprain found.The involved device was removed from use and evaluated by the an arjo representative.According to the results of inspection, the device was found to be in the excellent overall condition.The tilting mechanism locking was working, but was hard to engage.The black part of mechanism was not perpendicular to the stretcher (while in horizontal position).The tilt stretcher function makes the stretcher tilt to side to help with care or cleaning and disinfection of the equipment.By doing so button from the tilting mechanism located under the stretcher must be pressed, then the catch is moved to one side.Closing should be done by snapping the stretcher onto the place.Clicking noise is heard when the stretcher is closed.The check of the tilting mechanism lock (catch) should be performed before using the device with a patient.It is possible that the catch was not in a locked position and when the loading was applied, the stretcher tilted to vertical position causing the patients' fall.Concerto/basic instruction for use (ifu) includes the information how this function can be activated and used.It includes the following warning: ¿to avoid the patient from falling out of the device, make sure that all catches are in locked position.¿ caregiver obligations shall be carried out by personel: every week "perform funtionality test, check: (.) tilt function" in summary, arjo device was used for resident handling when the event took place and therefore played a role in the incident.The device fail to meet its specifications at the time of the event.